MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; Cochlear Implant
Model Number Mi1250 SYNCHRONY 2
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
There is no coupling with the implant after severe head trauma on (b)(6) 2025.Re-implantation is being considered.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: based on the information received, a mechanical damage of the stimulator electronics, which is typical for a severe external impact to the housing, appears likely.Further in situ measurements before the reported trauma show an increased ground path impedance either due to air over the reference contact or a technical failure of the reference electrode.However, to determine and confirm an exact root cause of failure cause a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
 
Event or Problem Description
There is no coupling with the implant after severe head trauma on (b)(6) 2025.The user has been reimplanted.
 
Additional Manufacturer Narrative
Additional information: based on the information received, a mechanical damage of the stimulator electronics, which is typical for a severe external impact to the housing, appears likely.Further in situ measurements before the reported trauma show an increased ground path impedance either due to air over the reference contact or a technical failure of the reference electrode.However, to determine and confirm an exact root cause of failure cause a device investigation of the explanted device is necessary.Reimplantation has been done but the explanted device has not been received yet.

Brand Name
SYNCHRONY
Common Device Name
Cochlear Implant
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
+43()577885626
MDR Report Key23411081
Report Number9710014-2025-01008
Device Sequence Number18743806
Product Code MCM
UDI-Device Identifier09008737369026
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/03/2026
Device Model NumberMi1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer10/27/2025
10/27/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/04/2025
09/21/2026
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexFemale